Propafenone-induced cardiac arrest: full recovery with insulin, is it possible?


Bayram B., Dedeoğlu E., Hocaoglu N., GAZİ E.

AMERICAN JOURNAL OF EMERGENCY MEDICINE, cilt.31, 2013 (SCI İndekslerine Giren Dergi) identifier identifier identifier

  • Cilt numarası: 31 Konu: 2
  • Basım Tarihi: 2013
  • Doi Numarası: 10.1016/j.ajem.2012.08.003
  • Dergi Adı: AMERICAN JOURNAL OF EMERGENCY MEDICINE

Özet

Propafenone may cause mental depression, mania, convulsion, metabolic acidosis, hypotension, prolonged QRS, atrioventricular block, and cardiac arrest if it is taken at a dose greater than recommended. There is no standard specific treatment or antidote for a propafenone overdose, and life-supporting treatments are applied in these cases. In this case report, we report a case of a 15-year-old female patient who experienced cardiac arrest after an oral propafenone overdose. She was successfully treated using cardiopulmonary resuscitation, which took approximately 1.5 hours. Dopamine infusion, sodium bicarbonate, and insulin treatment were also administered to the patient. High-dose insulin treatment may be an effective treatment of propafenone poisoning.